I have seen lists on the web so scan and you can find something.
I've been slaped down for broccoli, pure genger suppliments, and a lot of other greens.
The main thing is to keep your diet regular, don't benge out on something you are not to take. That way the dr. can keep you on the right dosage and your protine level will be within range.
Coumadin is a very powerful blood thinner. NEVER double dose. You need to avoid foods and drugs that are also blood thinners such as asprin, advil, NSAIDs, Aleve, Orudis, and other pain killers. Only take what your doctor suggests for you to take for pain and nothing else. You need to reduce Vitamin K because it interveres with the absorbtion of Coumadin. Don't eat leafy greens like broccoli, cabbage, brussel sprouts, or spinich, etc. Don't eat liver or other organ meats. Don't take vitamins or herbal supplements without telling your doctor. Many of them, such as Vitamin E are blood thinners. Don't drink alcohol, which will thin your blood, or smoke tobacco products because they effect the oxygen levels in your blood. Coumadin will cause you to bruise easily, so sports that are physical are not suggested. Getting hit in sports such as football, gymnastics,etc. even lightly, can cause internal bleeding in some people, which can become a life threatening event. Before having dental work done, inform you dentist of taking this med. Cleaning teeth can cause severe bleeding. You will need anti-biotics.
You should discuss with your physician alternatives to coumadin. If your physician does not have suggestions in this regard, find another physician that does. The reason you are taking coumadin has not been specified. If you have had heart valve replacement coumadin may be the only medical protocol practicable, however coumadin is overprescribed and because of the side effects and the restrictions on diet, decreases the pleasure in life, as well as making you susceptable to bleeding out in the brain after a slight fall or bump that would otherwise cause no harmful effects.
Alan. With due respect the term "good results" can have many meanings. It is impossible to assess the damage done by administration of coumadin. Mother nature designed a magical machine where arr systems have a purpose. Clotting has a purpose. Inhibition of clotting time can sometimes be justified, and coumadin is sometimes necessary, however, in my opinion it is overprescribed and there are many alternatives that provide not-quite-as-good protection with far less risk. For a number of reasons, a physician cannot suggest you "go off coumadin" unless you ask him about the alternatives. It is called the "standard of care". Coumadin represents that standard.
If protine levels are high should coumadin be increased or decreased. I was wondering if my mom was given the wrong dosage. Her levels were at 6.4 and admitted to the hospital. The ER Dr. said levels should be 2 - 3. Any help would be appreciated.
I had a pulmonary embolism Aug 07 and I've been on Cumadin (coumadin) since then, checking my levels every other week now. They've been steady.
However, I have been suffering from chronic pain, resembling costochondritis since leaving hospital. I've had it in the past and used Ibuprofen. It would last a few days. Now, it's been 7 months and I can't take Ibuprofen with Cumadin (coumadin). I've had scans, x rays, blood tests, pain tests, etc. All negative. So, the docs think it's muscular. I live in pain everyday as it wraps around my chest and back and makes breathing difficult. Wondering if I should ask to go off Cumadin (coumadin) in order to take the Ibuprofen? Or will all of that complicate things?
My mom has been taking coumadin for about 2 months now the for the past 4 -5 weeks has been experiencing hallucinations and very bizarre behavior, losing time and very disoriented much of the time. Has anyone experienced this?
Hi I recently suffered a massive blood clot in both lungs and in right leg as a result of estrogen therapy put on for an ovarian disorder. I am usually always using natural health and I was biking over 10 miles each day, walking, lifting weights and very healthy and strong when this occured. Therefore it was easy to establish the estrogen as the cause. They of course put me on massive blood thinners right away in the emergency room and I have been on them for two weeks. I am eager to substitute omega three oils and foods instead of the cumadin (coumadin). Do you have suggestions for finding physicians who can help with this and has there been any research on this yet. Can I volunteer to be a part of a research project for natual health verses cumadin (coumadin)?
My grandmother was recently diagnosed with FACTOR FIVE, or Leiden syndrome and type of Thrombosis. she is taking cumadin (coumadin) and has a really hard time. she had an aneurism (aneurysm) about five years ago and underwent brain surgery. her doctors don't seem to know a whole lot about it and only seem to have her on cumadin (coumadin) and a really careful diet. i am thankful i found this message board and i'm gonna send her some of this info, hopefully it will help. thank you.
I am a 29 yr old female I have been on warfarin since feb 09. I had a long flight in nov 08 and I was on estrogen therapy as well as smoking (bad habit I know) and by long flight I mean, comming home from Iraq and wearing combat boots the entire time. I ended up in the hospital with 3 blood clots in my lungs. 2 in my left and 1 in the right. I currently take approx 75mg of warfarin a week I rarely eat leafy green veges. So much so that they have had to put me on iron pills for anemia. and yet my PT is still running low I believe the highest I have seen it as of yet is 3.1. My dr wants it between 2.5 and 3.5 but I can't seem to keep in these levels. Any suggestions?
I have a pulmonary embolism as well and the same exact pain wrapping around my chest and back on the right side as well as my shoulder and right arm...I was hospitalized for about 1week and the doctors have found most of the pain was due to pnemonia (pneumonia) and a partially colapsed lung from not breathing properly to save myself from the pain..I was placed on percocet for the severe pain and then changed to ultram when some of the pain subsided..the breathing exercises I do about 8-10 times a day really help with the pain..I use a peak flow meter for the breathing exercises bc its rather small and effective..maybe ur doctor could check into some this for u..hope it helps
my daughther has been put on two times first when she was 21 when she had her son and know shes back on at 23 she has clots in both lungs and I was told that if on blood thinners she shouldn't be in the sun for long periads is ths true and she was told she is to be on the rest of her lifeany info would be help full thank you a conserned MOM
The pain is from the clot! I had 5 clots in my lungs your body will eventually
absorb the clot. Each persons body is different in absorbing the clots. You should be eating greens it's important to be consistent in the amount you eat so the warfarin level could be constant.
Juice vitamin K low in the following juices
Apple 4 fluid ounces, Cranberry 4 fluid ounces,
Grape(from frozen concentrate) 4 fluid ounces,
Grapefruit (from frozen concentrate) 4 fluid ounces,
Orange (from frozen concentrate) 4 fluid ounces,
Pineapple 4 fluid ounces,
Prune 4 fluid ounces,
Tomato 4 fluid ounces,
Lemonade (from frozen concentrate) 4 fluid ounces
The following is a good web address to keep handy!
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.